MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3512
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Cardiac Arrest (1762); Obstruction/Occlusion (2422)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used during a procedure, and a complication occurred.The physician reported that resistance was encountered after shockwave ivl therapy.The ivl balloon ripped during removal of the device, although the ivl catheter remained intact and there was no detachment of the ivl catheter.Previous stents were noted to be present, and a wolverine device had been used prior to shockwave ivl therapy.The physician indicated that calcium or stent struts catching on the balloon may have caused difficulty in removing the shockwave ivl device.Post-procedure angiography showed vessel occlusion.During the procedure, the patient coded and cardiopulmonary resuscitation (cpr) was administered; the patient resumed normal sinus rhythm.The patient subsequently coded multiple times.The shockwave ivl device was ultimately successfully removed, and the patient was transferred to (b)(6) hospital for extracorporeal membrane oxygenation (ecmo).The procedure lasted approximately six hours.As of (b)(6) 2026, the patient remains on ecmo and is not a candidate for heart transplantation.The physician did not attribute the issue to the shockwave ivl catheter.
 
Additional Manufacturer Narrative
The device referenced in this report is anticipated to be returned but has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.After the device is received and investigation is completed, a supplemental report will be submitted.The physician did not attribute the issue to the shockwave ivl catheter.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The reported difficulties to remove and subsequent balloon loss of pressure could not be confirmed based on the information available.The cause of the device becoming stuck, balloon loss of pressure, vessel occlusion, and cardiac arrest could not be definitively determined.The physician did not attribute the issue to the shockwave ivl catheter.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.The following corrections to the report were made: 1) h6 annex b: 4118 removed; 4114 and 4115 added.2) h6 annex c: 3233 removed; 114 added.3) h6 annex d: 11 removed; 4315 added.4) h11 additional manufacturer narrative corrected as shown above.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24273952
Report Number3015053858-2026-00012
Device Sequence Number10030623
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)270531(10)02A250513B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number02A250513B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLVERINE DEVICE
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization; Other;
Patient SexUnknown